... Prozac, and every known antidepressant 1990-1995. Four days no sleep caused 1st episode--totally terrified out of my mind and delusional. It took an excellent shrink to finally realize that my body apparently reacts opposite of most people. Says will cause drowsiness--nope I'm climbing the walls. Lithium helped me regain my sanity and ability to continue on as a functioning financial manager in a large company, mother two children and stay married to the same wonderful man for 46 years. My problem now is I had my thyroid removed one year ago and all of a sudden I have two doctors (One is an Endocrinologist) insisting I get off lithium because it "may" be damaging some of my organs. Tried to go from 600mg to 0 in about 6 weeks time so they could start trying all of these psychotic drugs instead--- Abilify, and 3 other kinds in a matter of 2 months. I cannot tolerate them. Blood pressure has gone crazy high then low and most from my anxiety. Is long term lithium usage dangerous? I wish these doctors would leave my meds alone but what if they are correct and I could be shortening my life? They have never heard of ANYONE using lithium for this length of time. Can someone give me input please?? My nerves are on edge and I never want another bi-polar breakdown which is where I'm afraid I could be heading. thank you for sharing any of your knowledge